MAUDE Adverse Event Report: MO016 MO-MOBERLY GEL KIT (2EA), MEDIUM 4.5X10.5IN; PACK, HOT OR COLD, REUSEABLE

MO016 MO-MOBERLY GEL KIT (2EA), MEDIUM 4.5X10.5IN; PACK, HOT OR COLD, REUSEABLE
Model Number 70304A
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported second degree burn reportedly causing blisters on infant¿s forearm.The product was reportedly heated according to package instructions with the sleeve included.Infant reportedly required three additional days of admission including dressing changes by plastics team before being discharged home.Product discarded.No additional patient demographics provided.
 
Additional Manufacturer Narrative
We were not able to review the device history report because no sample or lot number were available at the time of the investigation.Not enough information is available from the customer to determine a root cause for the incident reported.Per the instructions, the gel pack is to be used as follows: ¿to microwave: place room temperature gel pack in microwave for 55 seconds at full power (750 watts).Remove pack from microwave with caution.Knead pack to distribute heat evenly.Microwave ovens vary in wattage output.Some may heat at a faster or slower rate.¿ the manufacturing site will continue to monitor this failure mode for this product.
 
Additional Manufacturer Narrative
The lot number for the product used in this report was not provided, and no physical sample was returned, therefore a device history record review could not be completed.The customer has reported that the product that ¿harmed the patient was unfortunately thrown away¿.The gel formula is mixed to predetermined specifications and mixing data is recorded in the dhr packet.The gel packs are manufactured to predetermined specifications and randomly sampled throughout the production of each lot.Based on asq zero acceptance (c=o), aql=2.5, 35 samples are weighed in process during the production of each lot.If one sample is found out of specification, the product will be rejected and a nonconformance will be created.Based on the information provided, the customer failed to heat the gel pack as instructed.It was reported by the customer that the medium gel pack was heated for 30 seconds in a 1000w microwave.The medium gel pack label instructions states: 'place room temperature gel pack in microwave for 55 seconds at full power (750 watts).' the label also states: 'carefully read all instructions and warnings located on the gel pack before use.Misuse may cause burns or may damage or destroy the product¿.Cardinal health will continue to monitor for similar reports.

Brand Name
GEL KIT (2EA), MEDIUM 4.5X10.5IN
Common Device Name
PACK, HOT OR COLD, REUSEABLE
Manufacturer (Section D)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
Manufacturer (Section G)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
Manufacturer Contact
patricia tucker
3651 birchwood drive
waukegan, IL 60085
8478874151
MDR Report Key13172763
Report Number1423537-2022-00711
Device Sequence Number14574122
Product Code IME
UDI-Device Identifier30888499004898
UDI-Public30888499004898
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70304A
Device Catalogue Number70304A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown